Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 367, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 6, 2016, 3:00 PM CDT for 4 counties in Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 3:00 PM CDT (20:00 UTC)
- Expired
- Aug 6, 2016, 3:36 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Leake County, MS, Madison County, MS, Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 39 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550 WUUS54 KJAN 062000 SVRJAN MSC079-089-121-123-062100- /O.NEW.KJAN.SV.W.0367.160806T2000Z-160806T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SAT AUG 6 2016 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LEAKE COUNTY IN CENTRAL MISSISSIPPI... NORTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI... NORTHWESTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI... EAST CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI... * UNTIL 400 PM CDT * AT 300 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FARMHAVEN...OR 11 MILES EAST OF CANTON...MOVING SOUTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... LUDLOW AROUND 320 PM CDT. LEESBURG AROUND 335 PM CDT. BRANCH AND FORKVILLE AROUND 340 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3269 8993 3272 8973 3243 8958 3243 8983 TIME...MOT...LOC 2000Z 331DEG 22KT 3265 8983 HAIL...<.75IN WIND...60MPH $$ 19
2 follow-up statements
683
WWUS54 KJAN 062023
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT SAT AUG 6 2016
MSC079-089-062032-
/O.CAN.KJAN.SV.W.0367.000000T0000Z-160806T2100Z/
LEAKE MS-MADISON MS-
323 PM CDT SAT AUG 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEAKE AND EAST
CENTRAL MADISON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3243 8958 3243 8983 3256 8988 3256 8987
3258 8986 3259 8982 3258 8982 3259 8979
3258 8979 3259 8978 3257 8966
TIME...MOT...LOC 2022Z 338DEG 21KT 3253 8977
$$
MSC121-123-062100-
/O.CON.KJAN.SV.W.0367.000000T0000Z-160806T2100Z/
RANKIN MS-SCOTT MS-
323 PM CDT SAT AUG 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN RANKIN AND NORTHWESTERN SCOTT COUNTIES...
AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LUDLOW...OR 13
MILES NORTHWEST OF MORTON...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
LEESBURG AROUND 335 PM CDT.
BRANCH AND FORKVILLE AROUND 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3243 8958 3243 8983 3256 8988 3256 8987
3258 8986 3259 8982 3258 8982 3259 8979
3258 8979 3259 8978 3257 8966
TIME...MOT...LOC 2022Z 338DEG 21KT 3253 8977
HAIL...<.75IN
WIND...60MPH
$$
19460
WWUS54 KJAN 062036
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT SAT AUG 6 2016
MSC121-123-062046-
/O.CAN.KJAN.SV.W.0367.000000T0000Z-160806T2100Z/
RANKIN MS-SCOTT MS-
336 PM CDT SAT AUG 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANKIN AND
NORTHWESTERN SCOTT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3243 8958 3243 8983 3256 8988 3256 8987
3258 8986 3259 8982 3258 8982 3259 8979
3258 8979 3259 8978 3257 8966
TIME...MOT...LOC 2034Z 331DEG 22KT 3245 8972
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:54 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 6, 10:54 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1054 AM CDT SAT AUG 6 2016
.UPDATE...
The forecast is generally on track for today with no significant
adjustments necessary. Current weather analysis over the region
reveals a weak mesoscale vortex over eastern AR associated with
increasing thunderstorm coverage. Light NNW flow noted in JAN/LZK
soundings will support slow propagation of convective outflow from
this system into the ArkLaMiss region with the boundary serving as a
focus for new storm development this afternoon. Latest near term
guidance indicates higher rain chances along the Hwy 82 corridor this
afternoon and have continued to reflect this in the forecast update.
There is some modest microburst potential in the very hot and moist
airmass, so a few strong/severe storms will be a possibility, but
very little storm organization is anticipated. Also, progged heat
indices are still on track to meet heat advisory criteria. /EC/
&&
.AVIATION...All sites are VFR late this morning and expect these
conditions through the rest of the morning. Scattered SHRA/TSRA will
develop across the area later this morning into the afternoon hours.
The storms will bring brief lowering of flight conditions to
MVFR/IFR to affected sites. Expect the bulk of the thunderstorms to
dissipate by 01-02z this evening, but isolated storms will be
possible overnight. Patchy MVFR/IFR conditions will be possible
early Sunday morning./17/15/
&&
.PREV DISCUSSION... /issued 345 AM CDT SAT AUG 6 2016/
SHORT TERM...Today through Sunday night...Another hot day is on tap
for the ArkLaMiss with high temperatures climbing into the mid/upper
90s as upper ridging continues to prevail. A heat advisory is in
effect for the entire area today. Moisture will increase across the
area through the afternoon hours with PWATS climbing above 2.0
inches across the entire area by this afternoon. Expect thunderstorm
activity to develop later this morning and continue through the
afternoon hours. As was the case yesterday a couple of storms could
become strong to possibly severe this afternoon. Expect the bulk of
the thunderstorm activity to diminish by this evening, but the
GFS/NAM indicate that some activity may continue during the
overnight hours. Will leave at least isolated chances for storms
into Sunday morning.
Moisture will continue to increase across the area on Sunday with
PWATS around 2.3 inches by Sunday afternoon. Expect the convection
to begin early on Sunday, and this will also help keep temperatures
down through the day. The hottest temperatures will occur over the
delta areas with highs in the mid 90s, while highs in the low 90s
are anticipated over the remaining areas. A heat advisory may be
needed mainly over the delta areas once again. With mid level lapse
rates of 5.5-5.8 c/km expect most of the activity to remain below
severe limits, but with abundant moisture heavy rainfall will be a
concern. The GFS suggest drier air will build in from the north
Sunday night around a deepening low that will develop to our east.
Will leave at least slight chance pops across much of the area
Sunday night, with overnight lows remaining in the mid 70s./15/
LONG TERM...Monday through the end of next week...The main focus
of the long term period will be on a broad, hybrid low to mid level
low pressure center expected to fester for a period of days just to
our east. Model consensus concerning this feature is reasonable
although detail differences in individual models could vary outcomes
in our region considerably. Of course the west-ward envelope of
solutions would spell much more rain potential for our region (and
even open the door for potentially heavy rain amounts affecting
portions of southeastern Mississippi). The eastward envelope of
solutions might conversely limit much of the rain potential to
eastern MS (with any heavy rain potential being much further east
than that) while dangerous heat could be allowed to quickly build
back into at least the western half of zones.
But these question marks really won't apply until Tuesday or
Wednesday. On Monday the cold front causing numerous area showers
and thunderstorms on Sunday will head toward the coast while washing
out. Slightly drier air coming down in the wake of the front should
reduce chances of rain for most, although the sunnier skies in
northern zones could allow heat to build. Still thinking the drier
air should keep heat advisory criteria from being met in all areas.
Tuesday is when moisture from the aforementioned hybrid low to our
east could start pushing back west into at least eastern
Mississippi, increasing precip chances for those areas. Further west
heat might potentially push back closer to advisory criteria,which
is an aspect to the forecast we will have to monitor closely.
By Wednesday the initial crux of the long term forecast (laid out
previously) will be in play. Confidence is reasonably high that our
region will not have to be dealing with a truly tropical system of
considerable strength but, as mentioned, confidence in breadth of
impacts of a potentially weaker and broader hybrid system is a
little iffy. It is possible that either heat issues or locally heavy
rain issues in the latter portion of next week will eventually need
to be included in the HWO. However, given stated uncertainty we
would rather watch model evolutions for another few cycles and
let model consensus in a particular solution grow. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 96 77 92 76 / 27 21 61 25
Meridian 96 75 92 75 / 35 26 59 30
Vicksburg 96 77 93 75 / 20 20 56 33
Hattiesburg 97 77 93 76 / 30 26 60 41
Natchez 96 77 92 76 / 20 20 58 34
Greenville 96 77 92 75 / 30 21 49 23
Greenwood 96 76 91 74 / 40 22 49 20
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
072>074.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Aug 6, 2:28 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT SAT AUG 6 2016 ARZ074-075-LAZ007>009-015-MSZ040-071930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- ISSAQUENA- 228 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN SUNDAY A FEW STORMS COULD BE SEVERE THROUGH EARLY THIS EVENING WITH THE RISK OF DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING AND LOCALL HEAVY RAINFALL. THE COMBINATION OF ABOVE NORMAL HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES. HEAT INDICES WILL BE SLIGHTLY COOLER ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. MSZ018-019-025>029-032-034>036-041-042-071930- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER- CHOCTAW-WASHINGTON-HUMPHREYS-HOLMES-SHARKEY-YAZOO- 228 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI... AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...ELEVATED TIMING...MAINLY THROUGH THE REST OF THIS AFTERNOON A FEW STORMS COULD BE SEVERE THROUGH EARLY THIS EVENING WITH THE RISK OF DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING AND LOCALL HEAVY RAINFALL. THE COMBINATION OF ABOVE NORMAL HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES. HEAT INDICES WILL BE SLIGHTLY COOLER ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. MSZ030-031-033-037>039-043>066-072>074-071930- CLAY-LOWNDES-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 228 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...MAINLY THROUGH THE REST OF THIS AFTERNOON THE COMBINATION OF ABOVE NORMAL HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES. HEAT INDICES WILL BE SLIGHTLY COOLER ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ016-023>026-071930- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- 228 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND SUNDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN SUNDAY THE COMBINATION OF ABOVE NORMAL HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES. HEAT INDICES WILL BE SLIGHTLY COOLER ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 6, 1:33 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT SAT AUG 6 2016
MSZ037-061900-
ATTALA MS-
133 PM CDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ATTALA COUNTY UNTIL 200
PM CDT...
AT 133 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER POSSUMNECK...OR 8 MILES EAST OF DURANT...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
KOSCIUSKO AROUND 145 PM CDT.
MCADAMS AROUND 150 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SALLIS.
LAT...LON 3321 8961 3294 8954 3295 8987 3303 8985
3304 8984 3306 8984 3307 8982 3311 8982
3312 8980 3316 8979 3318 8978 3319 8978
3320 8976 3322 8975
TIME...MOT...LOC 1833Z 358DEG 19KT 3311 8972
17Special weather statement, Aug 6, 1:48 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT SAT AUG 6 2016
ARZ074-075-061915-
ASHLEY AR-CHICOT AR-
148 PM CDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT AND
NORTHWESTERN ASHLEY COUNTIES UNTIL 215 PM CDT...
AT 148 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR ROHWER TO 6 MILES SOUTHEAST OF HILO.
MOVEMENT WAS SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CROSSETT...WEST CROSSETT AND NORTH CROSSETT AROUND 215 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BLANCHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3321 9208 3324 9209 3328 9204 3331 9198
3335 9199 3338 9196 3340 9199 3340 9150
3343 9146 3356 9145 3356 9135 3352 9135
3353 9133 3352 9132 3356 9123 3304 9208
3311 9214 3315 9211 3319 9214
TIME...MOT...LOC 1848Z 325DEG 29KT 3380 9134 3328 9219
17Special weather statement, Aug 6, 1:58 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 158 PM CDT SAT AUG 6 2016 MSZ037-043-044-061930- ATTALA MS-LEAKE MS-MADISON MS- 158 PM CDT SAT AUG 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEAKE... SOUTHWESTERN ATTALA AND NORTHEASTERN MADISON COUNTIES UNTIL 230 PM CDT... AT 158 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR THOMASTOWN...OR 12 MILES SOUTHWEST OF KOSCIUSKO...MOVING SOUTH AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... CARTHAGE AROUND 220 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REDWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3295 8986 3295 8953 3277 8949 3270 8981 TIME...MOT...LOC 1858Z 353DEG 24KT 3290 8970 17
Special weather statement, Aug 6, 2:19 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT SAT AUG 6 2016
MSZ032-037-038-062000-
ATTALA MS-WINSTON MS-CHOCTAW MS-
219 PM CDT SAT AUG 6 2016
...STRONG THUNDERSTORMS WILL AFFECT EASTERN ATTALA...SOUTHERN
CHOCTAW AND WINSTON COUNTIES UNTIL 300 PM CDT...
AT 218 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF POPLAR CREEK TO 12
MILES NORTHEAST OF ZAMA TO NEAR CENTER RIDGE. MOVEMENT WAS SOUTH AT
20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
NANIH WAIYA AROUND 245 PM CDT.
ZAMA AROUND 255 PM CDT.
SMYRNA AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEIR...FRENCH
CAMP... NOXAPATER...MCCOOL AND ETHEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3292 8896 3293 8897 3293 8950 3328 8951
3329 8946 3331 8945 3328 8911 3309 8890
3293 8890
TIME...MOT...LOC 1918Z 005DEG 17KT 3327 8940 3313 8928 3305 8899
19Special weather statement, Aug 6, 2:40 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT SAT AUG 6 2016
MSZ043-044-062015-
LEAKE MS-MADISON MS-
240 PM CDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEAKE AND NORTHEASTERN
MADISON COUNTIES UNTIL 315 PM CDT...
AT 239 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR CARTHAGE TO NEAR CAMDEN. MOVEMENT
WAS SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CARTHAGE AROUND 245 PM CDT.
TUSCOLA AND FARMHAVEN AROUND 315 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE STANDING PINE...
REDWATER...WALNUT GROVE AND LENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3258 8934 3258 8973 3263 8973 3258 8979
3259 8979 3259 8984 3256 8987 3255 8990
3286 8998 3285 8950
TIME...MOT...LOC 1939Z 334DEG 11KT 3274 8959 3276 8989
19Special weather statement, Aug 6, 2:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT SAT AUG 6 2016
MSZ018-019-034-062030-
BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS-
247 PM CDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...SOUTH
CENTRAL BOLIVAR AND SOUTHWESTERN SUNFLOWER COUNTIES UNTIL 330 PM
CDT...
AT 247 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF LELAND...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LELAND AROUND 305 PM CDT.
HOLLY RIDGE AROUND 310 PM CDT.
TRIBBETT AROUND 325 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3361 9074 3327 9058 3327 9072 3326 9073
3326 9097 3361 9103
TIME...MOT...LOC 1947Z 340DEG 16KT 3351 9087
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:12 PM CDT | Special Weather Statement | JAN | Lawrence | 48 min |
| Aug 5, 7:37 PM CDT | Special Weather Statement | JAN | Marion | 23 min |
| Aug 5, 8:08 PM CDT | Special Weather Statement | JAN | Marion | 22 min |
| Aug 6, 12:41 PM CDT | Special Weather Statement | JAN | Carroll | 34 min |
| Aug 6, 1:33 PM CDT | Special Weather Statement | JAN | Attala | 27 min |
| Aug 6, 1:58 PM CDT | Special Weather Statement | JAN | Leake | 32 min |
| Aug 6, 2:07 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 38 min |
| Aug 6, 2:19 PM CDT | Special Weather Statement | JAN | Winston | 41 min |
| Aug 6, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 26 min |
| Aug 6, 2:40 PM CDT | Special Weather Statement | JAN | Leake | 35 min |
| Aug 6, 2:47 PM CDT | Special Weather Statement | JAN | Washington | 43 min |
| Aug 6, 3:28 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Aug 6, 3:35 PM CDT | Special Weather Statement | JAN | Humphreys | 25 min |
| Aug 6, 3:39 PM CDT | Special Weather Statement | JAN | Humphreys | 36 min |
| Aug 6, 3:44 PM CDT | Special Weather Statement | JAN | Sharkey | 31 min |
| Aug 6, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 38 min |
| Aug 6, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 37 min |
| Aug 6, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 50 min |
| Aug 6, 4:27 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Aug 6, 5:00 PM CDT | Special Weather Statement | JAN | Rankin | 45 min |
| Aug 6, 5:03 PM CDT | Special Weather Statement | JAN | Simpson | 27 min |
| Aug 6, 5:04 PM CDT | Special Weather Statement | JAN | Smith | 26 min |
| Aug 6, 5:08 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 67 min |
| Aug 6, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 29 min |
| Aug 6, 5:36 PM CDT | Special Weather Statement | JAN | Copiah | 24 min |
| Aug 6, 5:49 PM CDT | Special Weather Statement | JAN | Covington | 41 min |
| Aug 6, 6:01 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence, Lincoln | 59 min |
| Aug 6, 6:04 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln | 56 min |
| Aug 6, 6:34 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lamar | 56 min |
| Aug 6, 6:41 PM CDT | Special Weather Statement | JAN | Lincoln | 49 min |
| Aug 6, 6:47 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 58 min |
| Aug 6, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.